I have been going to doctors on and off for 11 years now.. I don't know what is wrong with me.. I was diagnosed with Graves Disease in 2010, took a pill to make my thyroid non-fuctional, and am now currently taking L-thyroxine (.125mg) .. All of my symptoms, they thought that they were being caused by my over-active thyroid, but even when I became Hypo, my symptoms didn't change, I just got a few more-I gained 50 pounds within a couple months (without changing my eating habits or exercise), developed sensitivity to the cold, and the neck spasms and numbness). None of my "Hyper" symptoms went away.. It's now been over 9 months since starting the L-thyroxine, and I'm still having all of my symptoms, Hyper and Hypo.. My thyroid levels are normal now.. My symptoms are, loss of energy, feel weak, fatigue (despite how much I sleep), migraines, heat intolerance, sensitivity to cold (since becoming Hypo), chest pain, shortness of breath, paleness (face), eczema (Usually I just get it on my hands, but have recently had a severe outbreak of eczema/dandruff on my scalp, which spread to the back of my left ear and both sides of my neck.. I have never had dandruff or anything like this before.. It is getting better with topical creams.), brittle hair, brittle nails, hair loss, muscle spasms in my neck, numbness in my hands, feet, and legs (not all the time, but never happened like it happens, until I became Hypo). Also, my major symptom being my heart.. I have been seen by 4 cardiologists, had multiple EKG's and 3 Echo's.. One of the Echo's showed (2010) that I have thickened muscle of my heart, according to the doctor.. This was when I ended up going to the ER with chest pain/high pulse, which is when I was diagnosed with Graves.. She said that it was from my heart beating too fast for all these years.. But, following up with a Cardiologist soon after, he said that he doesn't think that I have thickened heart muscle, but that he hasn't even looked at my Echo results.. He said to get my Graves taken care of and see if that fixes my heart symptoms.. Also, before I took the radio-iodine pill, my pulse was skyrocketing to over 200 bmp when I woke up from sleep, even before I opened my eyes.. Taking that pill, stopped that from happening, and it hasn't happened, not like that, since.. I know that, that's called Sinus Tachycardia, and that is what one of the Cardiologists has talked about with me.. Overall, doctors say that their is nothing wrong with my actual heart, but my pulse is almost always above 100 bpm.. I'm 24 years old, btw.. Anyway, from the time I open my eyes, to the time I fall asleep, I have palpitations.. It feels like their is a ton of pressure on my chest, constantly.. The best way to explain it is as if I had a cinder block strapped to my chest.. I feel short of breath alot.. I have better and worse days, but for 11 years, there has not been a day when I was completely pain free, with my chest.. If I am sitting, and stand up, (just like a normal person would) my pulse jumps 20-30 bmp.. Working out is extremely hard.. Walking on my treadmill just about kills me, because at 2.9 mph, my pulse ususlly runs between 165-196ish, and even if I drop the speed down, it still causes my pulse to run higher than a normal persons would at that same speed, and causes pain. The pain is much worse with working out, obviously.. Daily activities/chores are hard to get done.. Alot of times my chest hurts so bad that I can barely stand up, and feel like I could just faint at any time.. I've passed out before, multiple times, but not in the last 6 years, so I'm not including that in my symptoms.. I don't even know if all of my symptoms are being caused from the same thing, or if they are even connected at all.. I don't know where to go from here.. The doctor that I see for my Thyroid checks, doesn't know what is wrong, so she sent me to an Endocrinologist, and she has done some tests, but still doesn't know what's wrong with me either, and doesn't know what it could be.. Also, about 4 and a half months ago, my Endocrinologist ran some tests and it came back as I had a vitamin D deficiency, at 14.. She then put me on vitamin D 50,000 unit pills- 1 daily for 7 days, then 1 weekly, for about 4 months.. Well, I did the vit D therapy and my vit D is now at 38, last time it was checked, recently.. I also got tested for Hyperparathyroidism, but according to the lab results, it looks like I don't have that, even though I have alot of the symptoms associated with it.. My ionized calcium was 1.26 and my PTH was 21.. I've also had my Cortisol levels checked, and they are normal. She's suggested that I go see a Cardiologist, but I don't see the point in going to another one, because I have seen by 4 already, and they all (except that one in the ER) say that nothing is wrong with my heart.. I have taken Atenolol, and Propranolol.. Atenolol helped slighty when I took it in 2010, but even when my doctor upped the dosage in 2012-2013 it doesn't do anything now. Propranolol didn't do anything at all.. What does it sound like I have? What's the next step to take? Does it sound like a heart problem, or a symptoms of something else? I can't live the rest of my life like this, my chest is gradually getting worse.. Thanks!
I read you post and I am amazed you have managed to deal with all your health problems as well as you have.
Given doctors are unable to get a effective diagnosis doesn't give us readers much hope of figuring out what might be tried. I first thought "why posting here". then the post go to the hear problems. Then I thought beta blocker for the too high heart rate, you went on to say it didn't help.
The only connection I will guess at is you heart is reacting to the other problems, not the other way around. Of course, the pressure and chest pain are serious symptoms that may require attention to you heart, but I think problems dealing with the digestive system can also cause some of these "heart" symptoms...of course you have medical opinions and I am not trying to second guess them.
I post mostly to let you know "we" read and sympathize but don't reply because we don't have any "good" ideas or suggestions.
I wish you a cure, a doctor who can figure it all out. I'd talk again with a Primary Care, a generalist or family doctor to who has the most experience dealing with cross-specialist health problems.
Certainly, you have had your share of serious medical problems. Having had hyperthyroidism myself (now corrected), I understand how difficult it can be to stabilize things after diagnosis, and the cardiac problem seems to be one of the most perplexing and longstanding.
Your chief complaint, however, is chest pain for which you have no good explanation. Still, you have been checked out by cardiologists,so the chances are that your ticker is OK.
There is a mysterious and annoying condition called 'Atypical Chest Pain' that is most likely to occur in women. You might want to read about it here:
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.